After 30 days on Accutane, I have begun to have severe pain in my lower back. At first I thought it was muscular, but now I am beginning to think it is kidney pain. Should I be concerned about kidney damage on this medication?
Kidney pain is usually felt higher up in the back than you describe. Infection in the kidneys may also cause pain when urinating. If you have to take antibiotics for a kidney infection or UTI whilst on Accutane, make sure they are NOT tetracyclines which are contra-indicated for use with Accutane.
Accutane can cause both kidney and liver problems and you should be having regular blood tests whilst on this medication. Kidney and liver problems will not necessarily preclude you from further Accutane treatment, but you may be advised to continue at a lower dose or take a break from the medication. Taking a lower dose may result in a longer therapy time.
Accutane is known to cause muscle and joint pain, but this should subside as your body becomes used to the medication.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.